Asthma UK community forum
10,653 members17,109 posts

Hair loss

Hi, I no I have posted this before but this is really bothering me and I would be very grateful if anyone has any tips or has tried anything that helps. And mods please don't tell me to read old posts again as this made me feel like I making a fuss about nothing.

So anyway when I take my resuce pred for a month ( I taper) my hair is so healthy and soft and shiny, but when I stop taking pred my hair falls out and becomes dry.

Has anyone else had this, I will be speaking to cons when I see him next and perhaps ask for adrenals to be checked. I have had blood tests for other things but they were all clear and this is really upsetting me.

Lejaya

5 Replies
oldestnewest

Evening. I am on long term pred as my asthma is very uncontrollable and classed as severe. My hair keeps going on phases. As soon as I taper down at all I loose loads of it. My husband hates it as he finds it all over the house. The good news is it seems to fall out evenly and so never leaves patches as such. I am due to have my adrenals fully tested and an mri of my pituitary glad as my consultant thinks they have given up the ghost with all the steroids. It’s not just the hair loss that is making them think this though. Xx

1 like
Reply

Hi lejaya

I am on daily steroids and losing hair, I cut them a little shorter and bought skin, hair and nails vitamins from Solgar.

Hope it helps x

1 like
Reply

Have you been checked for underactive thyroid? This can make you lose your hair xx

Reply

Hi lejaya

I asked the nurse team at Asthma UK about your query, Barbara notices on the side effects, it causes more hair to grow so perhaps you are noticing that. If you consultant doesn't have a better answer, then maybe call the medical information team of the manufacturer of the tablets for further information?

Take care,

Dita

Reply

thanks for all the replys I have had my thyroid and other things checked and all the tests were ok

I'm going to speak to cons when I see him next as pred makes my blood sugar levels high to. I am medically trained to recognise the symptoms so I know it's deffo this

lejaya

1 like
Reply

You may also like...